MAUDE Adverse Event Report: VAPOTHERM VAPOTHERM PRECISION FLOW; HUMIDIFIER, RESPIRATORY, GAS (DIRECT PATIENT INTERFACE)

VAPOTHERM VAPOTHERM PRECISION FLOW; HUMIDIFIER, RESPIRATORY, GAS (DIRECT PATIENT INTERFACE)
Model Number PRECISION FLOW
Health Effect - Clinical Codes Hypoxia (1918); Neurological Deficit/Dysfunction (1982)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
Hospitalized copd pt was on vapotherm precision flow device when nursing staff discovered the pt was hypoxic with associated altered mental status requiring immediate intervention.It was noted by nursing staff responding to the code that the vapotherm had shut off.The device wasn't beeping prior to the event (as per discussion with the nurse who was in the room prior to the event and the family who had also been present in the room before and during the event).The machine would not immediately turn back on.The machine was taken out of service and turned back on.It appeared to be working again.We inspected the wall plugs and they were functioning properly.We ran the machine again to try to shut it off and it seemed to be operating fine.We unplugged it and it sounded an audible alert for sometime before shutting down.We do not know why this unit shutdown with no warning while in use on a pt.Fda safety report id# (b)(4).

Brand Name
VAPOTHERM PRECISION FLOW
Common Device Name
HUMIDIFIER, RESPIRATORY, GAS (DIRECT PATIENT INTERFACE)
Manufacturer (Section D)
VAPOTHERM
exeter NH 03833
MDR Report Key8939799
Report NumberMW5089387
Device Sequence Number2087611
Product Code BTT
UDI-Device Identifier00841737100140
UDI-Public00841737100140
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRECISION FLOW
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight67